Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 106, NWS Mobile, AL

July 13, 2007Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 13, 2007, 5:50 PM CDT for Perry County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2007, 5:50 PM CDT (22:50 UTC)
Expired
Jul 13, 2007, 6:15 PM CDT
In force
25 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Perry County, MS

The radar

The Mobile radar (KMOB), 95 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 918 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
918 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 132250
SVRMOB
MSC111-132315-
/O.NEW.KMOB.SV.W.0106.070713T2250Z-070713T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
550 PM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF NEW AUGUSTA...

* UNTIL 615 PM CDT

* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND    
  DAMAGING WINDS NEAR 60 MPH.  THIS STORM WAS LOCATED NEAR           
  BELLEVILLE...OR ABOUT 7 MILES SOUTHWEST OF NEW AUGUSTA...AND       
  MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WINGATE...JANICE AND FERGUSON

LAT...LON 3127 8914 3102 8914 3096 8894 3131 8894

$$
1 follow-up statement
000 
WWUS54 KMOB 132311
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
610 PM CDT FRI JUL 13 2007

MSC111-132317-
/O.EXP.KMOB.SV.W.0106.000000T0000Z-070713T2315Z/
PERRY MS-
610 PM CDT FRI JUL 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERRY COUNTY WILL BE 
ALLOWED TO EXPIRE AT 615 PM CDT...

AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS AROUND WINGATE...HINTONVILLE AND KITTREL AREAS. 
THE STORMS ARE MOVING TO THE EAST AT 25 MPH...AND ARE LIKELY 
PRODUCING GUSTY WINDS AROUND 40 MPH...IN ADDITION TO FREQUENT 
LIGHTNING STRIKES AND LOCALLY HEAVY RAINS.  THE STORMS HAVE WEAKENED 
BELOW SEVERE LIMITS...AND THE SEVERE THUNDERSTORM WARNING FOR PERRY 
COUNTY WILL BE ALLOWED TO EXPIRE AT 615 PM.  

LAT...LON 3127 8914 3102 8914 3096 8894 3131 8894

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:40 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jul 13, 2:40 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
240 PM CDT FRI JUL 13 2007

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATEST SURFACE ANALYSIS
SHOWS A WEAK FRONT JUST NORTH OF THE CWA.  THIS WEAK FRONT/BOUNDARY
WILL REMAIN NEAR THE AREA FOR THE NEXT COUPLE OF DAYS AND SLOWLY
DISSIPATE LATE IN THE WEEKEND.  WILL LEAVE IN SCATTERED RW/TRW FOR
THIS EVENING AS EXPECT THUNDERSTORMS TO SLOWLY DISSIPATE.  WILL
LEAVE OUT OF THE ZONES BUT THERE MAY BE SOME PATCHY FOG LATE TONIGHT
IN AREAS THAT GET SOME RAINFALL THIS AFTERNOON AND/OR EVENING.  A
SERIES OF SHORT WAVES WILL MOVE THROUGH 500H WEST TO SOUTHWEST FLOW
AND PASS THROUGH THE CWA DURING THE WEEKEND.  THESE SHORT WAVES
ALONG WITH THE BOUNDARY NEAR US AND AFTERNOON HEATING EXPECT TO SEE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SATURDAY AND
SUNDAY.  MOST OF THE PRECIPITATION WILL DISSIPATE DURING THE
NIGHTTIME HOURS OVER THE LAND AREAS AND REBUILD AGAIN DURING THE
DAY.  PRECIPITABLE WATER VALUES REMAIN BETWEEN 1.8 AND 2 INCHES
ACROSS THE CWA THROUGH SUNDAY.  THIS WILL ALLOW SOME OF THE
THUNDERSTORMS THAT HAPPEN TO TRAIN OVER THE SAME AREAS TO PRODUCE
HEAVY RAINFALL.  THE INCREASE CHANCE OF THUNDERSTORMS OVER THE
WEEKEND WILL ALSO BRING AN INCREASING CHANCE OF LIGHTNING.  PEOPLE
PLANNING OUTDOOR EVENTS SHOULD BE AWARE OF THE DANGERS OF LIGHTNING
STRIKES...ESPECIALLY FOR EVENTS PLANNED DURING THE AFTERNOON AND
EVENING HOURS.  WITH THE HIGHER CHANCES FOR PRECIPITATION MORE CLOUD
COVER WILL OCCUR AND THIS WILL ALLOW DAYTIME TEMPS TO BE A LITTLE
COOLER OVER THE WEEKEND.

THIS AFTERNOONS WET MICROBURST RISK IS MODERATE

.LONG TERM (MONDAY THROUGH FRIDAY)...HIGH PRESSURE WILL BUILD ACROSS
THE AREA MONDAY AND TUESDAY.  THIS WILL BRING A LITTLE DRIER AIR TO
THE AREA AND POP CHANCES WILL BE A LITTLE LOWER.  ANOTHER WEAK
SURFACE TROUGH WILL DEVELOP ACROSS THE AREA WEDNESDAY THROUGH FRIDAY
AND BRING BACK A TYPICAL SUMMERTIME PATTERN WITH AFTERNOON AND
EVENING RW/TRW.  TEMPERATURES WILL ALSO WARM BACK UP TO NORMAL
LEVELS IN THE EXTENDED. STUCK CLOSE TO GFS NUMBERS ON HIGH AND LOW
TEMPS.

&&

.MARINE...SURFACE RIDGE OF HIGH PRESSURE FROM EAST TO WEST ACROSS
THE NORTHERN GULF OF MEXICO WILL PERSIST TROUGH THE FIRST OF THE
WEEK. A WEAK STATIONARY FRONT JUST INLAND ACROSS THE DEEP SOUTH WILL
DISSIPATE WHILE MOVING LITTLE. WINDS GENERALLY ONSHORE EXCEPT FOR A
LIGHT NORTHERLY COMPONENT LATE NIGHT AND EARLY MORNINGS...ESPECIALLY
NEAR THE COAST. WAVE HEIGHTS REMAIN RATHER LOW...AROUND 1 TO 2 FEET
WITH MOSTLY SMOOTH CONDITIONS IN THE BAYS. WINDS AND WAVES/SEAS
HIGHER OF COURSE NEAR SCATTERED MAINLY LATE NIGHT AND EARLY MORNING
SHOWERS AND THUNDERSTORMS.

&&

.FIRE WEATHER...MOST AREAS SHOULD SEE SOME PRECIPITATION DURING THE
WEEKEND.  HUMIDITIES WILL REMAIN ABOVE CRITICAL VALUES AND WINDS
SHOULD REMAIN BELOW 15 MPH EXCEPT IN AND NEAR THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  88  71  87 /  40  60  30  40
PENSACOLA   76  88  74  88 /  40  60  30  50
DESTIN      77  88  76  88 /  30  60  40  50
EVERGREEN   71  89  70  88 /  40  60  40  50
WAYNESBORO  70  88  69  88 /  40  60  40  40
CAMDEN      72  89  70  89 /  40  60  40  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

01/11
Hazardous weather outlook, Jul 13, 6:00 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI JUL 13 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-141100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI...AND
THE COASTAL WATERS FROM PASCAGOULA TO DESTIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES DUE TO A
LARGE TIDAL CYCLE ALTHOUGH ONSHORE WINDS ARE LIGHT TO MODERATE.
ALSO...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
OVER THE AREA...WITH THE HEAVIEST RAIN WITHIN 80 MILES OF THE COAST
AND OVER THE GULF. SOME THUNDERSTORMS MAY BECOME CAPABLE OF
PRODUCING GUSTS TO 40 MPH AS WELL AS HEAVY RAIN LEADING TO LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THERE IS A MODERATE RISK OF RIP CURRENTS...WITH SCATTERED SHOWERS
AND THUNDERSTORMS DEVELOPING OVER THE AREA ON SATURDAY...BECOMING
MORE NUMEROUS SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL NOT
LIKELY TO BE REQUIRED THIS AFTERNOON.

In the hours before

Special weather statement, Jul 13, 5:03 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
503 PM CDT FRI JUL 13 2007

ALZ062-064-FLZ001-132245-
UPPER BALDWIN-LOWER BALDWIN-INLAND ESCAMBIA-
INCLUDING THE CITIES OF...BAY MINETTE...
503 PM CDT FRI JUL 13 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN
COUNTY...MOVING EAST INTO NORTHERN ESCAMBIA COUNTY FLORIDA...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM DYAS TO 3 MILES EAST OF MALBIS...MOVING
EAST AT 25 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
PHILLIPSVILLE...GATESWOOD...WALNUT HILL AND BRATT THROUGH 545 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...WIND GUSTS TO NEAR 45 MPH...AND SMALL HAIL.

THE STRONG GUSTY WINDS WITH THESE STORMS COULD BRING DOWN SMALL TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.

HEAVY RAINS FROM 2 TO 3 INCHES PER HOUR ARE BEING DETECTED WITH
THESE STORMS.  THIS AMOUNT OF HEAVY RAIN COULD CAUSE SOME LOCALIZED
FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS.

PERSONS IN OUTDOOR ACTIVITIES SHOULD SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

/05
Special weather statement, Jul 13, 5:42 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
542 PM CDT FRI JUL 13 2007

MSZ075-132315-
PERRY-
INCLUDING THE CITIES OF...NEW AUGUSTA...
542 PM CDT FRI JUL 13 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER PERRY COUNTY...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS FROM 5 MILES NORTH OF MAHNED TO 8
MILES SOUTHWEST OF JANICE...MOVING EAST AT 25 MPH.

THE STORMS WILL AFFECT AREAS IN AND AROUND...
NEW AUGUSTA...WINGATE...JANICE...RICHTON...FERGUSON...KITTRELL AND
HINTONVILLE THROUGH 630 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE PEA SIZE HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS AROUND 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.

IF THESE STORMS CONTINUE TO STRENGTHEN...A SEVERE THUNDERSTORM
WARNING MAY BE REQUIRED SOON.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.